# SDR 2002FA0000983

- Difficulty date: August 16, 2002
- Submitted: August 20, 2002
- Operation: General aviation
- Aircraft: N75FL
- Make and model: Piper PA-42-720
- Aircraft serial: 428301002
- Engine: Pwa PT6*
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 5777402
- Condition: Chafed
- Location: Hyd System
- Part time: 4,516 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

DURING LANDING THE PILOT SELECTED GEAR DOWN, WITH NO RESPONSE FROM SYSTEM.  THE PILOT SUCCESSFULLY PUT GEAR DOWN WITH EMERGENCY BLOW DOWN SYSTEM AND A SAFE LANDING WAS MADE.  MAINTENANCE FOUND LEFT INBOARD PORTION OF WING COVERED IN HYDRAULIC FLUID.  UPON REMOVAL OF WING LEADING EDGE AND NACELLE PANELS THE LEAK WAS TRACED TO MAIN PRESSURE LINE FROM ENGINE DRIVEN PUMP.  THE LINE WAS CHAFED THROUGH AT POINT WEAR IT ENTERS THE WING FROM NACELLE.  THE CHAFE CAME FROM SCREW THAT WAS TO LONG IN LEADING EDGE TO NACELLE PANEL (PN 7261602) THIS  PANEL SELDEM NEEDS REMOVED AND ON SOME LIKE AC IT IS RIVETED ON.  THIS AREA SHOULD HAVE A CLOSE LOOK AT IT AT INSPECTION AND SCREW LENGTHS CHECKED.
